Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 24, 2018, 7:49 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at Mar 24, 2018, 12:00 PM MDT. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 24, 2018, 7:49 AM MDT (13:49 UTC)
- In effect from
- Mar 24, 2018, 12:00 PM MDT
- Expired
- Mar 24, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 2:28 PM MDT | NON-TSTM WND GST 50 | 3 Ne Rodeo, NM | ELEV 4131 FT CWOP |
| Mar 24, 3:36 PM MDT | NON-TSTM WND GST 54 | 6 Ne Road Forks, NM | ELEV 4148 FT NMDOT |
| Mar 24, 3:39 PM MDT | NON-TSTM WND GST 53 | 5 Ne Road Forks, NM | ELEV 4149 FT NMDOT |
| Mar 24, 4:41 PM MDT | NON-TSTM WND GST 55 | 4 Sse Deming, NM | ELEV 4300 FT WXUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS84 KEPZ 241349 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 749 AM MDT Sat Mar 24 2018 ...WINDY AND DRY CONDITIONS TO CONTINUE THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to far southwest NM again Saturday. Winds are expected to reach 20-30 mph range and combine with relative humidities at or below 15 percent. With an abundance of dry fine fuels especially in the lowlands, conditions will lead to the development of critical fire weather conditions in this area. These conditions could possibly continue through Monday. NMZ110-112-241915- /O.CAN.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ /O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 749 AM MDT Sat Mar 24 2018 ...FIRE WEATHER WATCH IS CANCELLED TODAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110 AND 112... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 110 AND 112... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Fire Weather Watch for Saturday, which was in effect from Saturday afternoon through early Saturday evening. The National Weather Service in El Paso Tx/Santa Teresa has continued with a Fire Weather Watch for Sunday, which remains in effect from Sunday afternoon through early Sunday evening. * AFFECTED AREA...Fire weather zone 110. Fire weather zone 112. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ111-241915- /O.UPG.KEPZ.FW.A.0006.180324T2000Z-180325T0200Z/ /O.NEW.KEPZ.FW.W.0006.180324T1800Z-180325T0100Z/ /O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 749 AM MDT Sat Mar 24 2018 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 111. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...Hidalgo, Luna and southern Grant counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ113-TXZ055-056-241915- /O.CON.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 749 AM MDT Sat Mar 24 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which remains in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...Fire weather zone 113. Fire weather zone 055. Fire weather zone 056. * WIND...West to southwest at 20 to 30 mph. * HUMIDITY...9 to 15 percent. * HIGHEST THREAT...is located at elevations below 7500 ft in the Sacramento Mountains and along the adjacent eastern slopes. Also across El Paso and Hudspeth counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Tripoli
1 follow-up statement
647 WWUS84 KEPZ 242109 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 309 PM MDT Sat Mar 24 2018 ...WINDY AND DRY CONDITIONS TO CONTINUE REST OF THIS AFTERNOON AND AGAIN SUNDAY... .Deep southwest flow will combine with an upper disturbance to bring windy and dry conditions to far southwest NM again Saturday. Winds are expected to reach 20-30 mph range and combine with relative humidities at or below 15 percent through early this evening. With an abundance of dry fine fuels especially in the NM bootheel lowlands, this will favor critical fire weather conditions in this area for at least a few more hours. Drier with less cloud cover is in store for Sunday, with winds possibly a little higher as well for some areas. Wind gusts may reach 50 mph Sunday along ridgelines and down east facing slopes. NMZ110-113-TXZ055-056-242215- /O.CAN.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 309 PM MDT Sat Mar 24 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055, 056, 110, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Fire Weather Watch. Minimum RH values are expected to remain above 15 percent Sunday for most of the higher elevations in the Gila region and Sacramento mountains. For our west Texas fire zones... sufficient sub tropical moisture will continue to stream northeastward over these areas, allowing min RH values to remain above 15 percent for most locations Sunday afternoon. $$ NMZ111-251400- /O.UPG.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ /O.NEW.KEPZ.FW.W.0007.180325T1800Z-180326T0200Z/ /O.CON.KEPZ.FW.W.0006.000000T0000Z-180325T0100Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- 309 PM MDT Sat Mar 24 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 111... The National Weather Service in El Paso Tx/Santa Teresa continues with a Red Flag Warning, which remains in effect to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning for Sunday, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch that was out, is no longer in effect. * AFFECTED AREA...Fire weather zone 111. * WIND...West to southwest at 20 to 30 mph with gusts 40 to 50 mph rest of this afternoon and Sunday. * HUMIDITY...9 to 15 percent rest of this afternoon and again Sunday. * HIGHEST THREAT...Hidalgo, Luna and southern Grant counties. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NMZ112-251400- /O.UPG.KEPZ.FW.A.0007.180325T1800Z-180326T0200Z/ /O.NEW.KEPZ.FW.W.0007.180325T1800Z-180326T0200Z/ NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 309 PM MDT Sat Mar 24 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR HIGH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch that was out, is no longer in effect. The National Weather Service in El Paso Tx/Santa Teresa has cancelled the Fire Weather Watch for Saturday, which was in effect from Saturday afternoon through early Saturday evening. * AFFECTED AREA...Fire weather zone 112. * WIND...West to southwest at 20 to 30 mph with gusts 40 to 50 mph rest of this afternoon and again Sunday. * HUMIDITY...9 to 15 percent rest of this afternoon and again Sunday. * HIGHEST THREAT...Rio Grande valley...southern Dona Ana county and Tularosa basin. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Tripoli
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 5:07 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 24, 5:07 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
507 AM MDT Sat Mar 24 2018
.SYNOPSIS...
We will see at least 3 more days of strong afternoon winds.
Temperatures today through Tuesday will slowly cool to a few
degrees below normal by late Tuesday afternoon. We will see a
chance for lowland rains and mountains snow showers Tuesday night
through Thursday, before calmer and quieter weather returns for
the end of next week.
&&
.DISCUSSION...
A very slow moving upper level trough will be affecting our
weather for the next 5 to 6 days. Currently the trough is no where
near us, way up over the Pacific Northwest. But the pattern
associated with the trough favors windy to very windy conditions.
The southwesterly flow associated with the trough usually gives
us strong winds this time of year and since this upper level low
will be so slow moving we will continue to see a threat for strong
winds today through Monday. Our winds today will be a little
stronger than Friday's winds, so we will see minimal wind advisory
level winds (25 to 35 mph) by this afternoon. In addition to the
winds, the southwest flow is briefly able to grab some Pacific
moisture, so we will have a slight chance for rain across much of
the area this afternoon. Outside of the rain areas we could see
some patchy blowing dust this afternoon.
The overall pattern changes very little over the next several days
as the upper level low slowly drops south through the Great Basin.
We will continue to see the threat for strong winds on Sunday and
again on Monday. It doesn't look like we will see much influx of
moisture for Sunday and Monday so those days look dry. Slightly
cooler air will filter into the area each day so we will cool a
few degrees, so that by Tuesday we will see our afternoon highs a
few degrees below average. By Tuesday, both the GFS and ECMWF
indicate that the upper level low will close off over Arizona and
then pinwheel across southern New Mexico late on Tuesday into
Wednesday. The inland track of the system across the western U.S. will
not give it much moisture to work with, but with the low right on
top of us we will see some decent dynamics. We will see a chance
for lowland rains and mountain snow showers Tuesday night through
Thursday morning. A Pacific cold front will combine with a back
door cold front to help drop snow level down to around 6 to 7,000
feet early on Wednesday. The current batch of extended models have
backed off on both the rain and snow totals. For now I will keep
rain and snow totals on the lighter side things until the models
show more consistency or a clear trend. The trough will finally
move to our east on Thursday and we will see warmer and calmer
conditions for the end of the week with afternoon temperatures
back above normal by the next Friday.
&&
.AVIATION...Valid 24/12Z-25/12Z
We will generally see VFR conditions for the next 24 hours. We are
on day 2 of 4 of strong surface winds as a slowly approaching
upper level storm system keeps us in a pattern that favors lots of
wind. Today's winds look a little stronger than Friday's winds.
By this afternoon we will see winds of 25025G35KT. A little
moisture will also work into the area from Mexico. We will
continue to see high ceilings of BKN250 for most of the day, but
by this afternoon ceilings may lower to BKN120. Also I can't rule
out that we may see some isolated showers today into this evening.
Best chances for rain will be in area mountains. Any rain that
does fall in the lowlands will be generally light and short lived.
Outside of the rain areas we could see a little more blowing dust
than yesterday, but again I'm not expecting a wide spread problem.
&&
.FIRE WEATHER...
A slowly approaching upper level storm system will be affecting
our weather for at least the next 5 days. Currently the system is
helping give us a weather pattern that favors strong winds.
Today's winds will be stronger than Friday's winds and our strong
winds will continue each afternoon for Sunday and Monday. The
strong winds and dry conditions mean we will see Red Flag
conditions both this afternoon and again on Sunday (and probably
also on Monday) for much of the New Mexico lowlands. The
Sacramento Mountains may have min RH's today that stay above
critical levels, but the rest of the area will see min RH's this
afternoon and tomorrow below 15%. I can't rule out a rogue shower
popping up this afternoon, but any rain would be light and short
lived. By Tuesday the slowly moving upper level low will be moving
across Arizona and headed in our direction. This storm system
will bring a chance of lowland rain and mountain snow showers to
the area Tuesday night through Thursday. Right now rain and snow
totals look to be on the light side of things. The end of week
will be calmer and warmer after our below normal temperatures for
the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 81 59 80 56 / 10 0 0 0
Sierra Blanca 81 57 81 57 / 10 0 0 0
Las Cruces 79 49 78 47 / 10 0 0 0
Alamogordo 78 52 77 49 / 10 0 0 0
Cloudcroft 56 38 57 36 / 20 20 0 0
Truth or Consequences 75 45 74 45 / 10 0 0 0
Silver City 67 39 66 38 / 10 0 0 0
Deming 78 45 77 42 / 10 0 0 0
Lordsburg 75 43 74 42 / 10 0 0 0
West El Paso Metro 80 57 79 54 / 10 0 0 0
Dell City 82 55 83 53 / 0 0 0 0
Fort Hancock 84 59 84 57 / 10 0 0 0
Loma Linda 77 55 76 53 / 10 0 0 0
Fabens 82 57 82 55 / 10 0 0 0
Santa Teresa 80 54 80 51 / 10 0 0 0
White Sands HQ 79 54 78 51 / 10 0 0 0
Jornada Range 78 48 77 45 / 10 0 0 0
Hatch 79 47 78 45 / 10 0 0 0
Columbus 80 50 79 46 / 10 0 0 0
Orogrande 80 54 79 53 / 10 0 0 0
Mayhill 67 45 66 41 / 20 20 0 0
Mescalero 66 43 65 40 / 20 30 0 0
Timberon 65 43 64 39 / 20 10 0 0
Winston 68 35 67 35 / 10 0 0 0
Hillsboro 72 42 71 41 / 10 0 0 0
Spaceport 76 46 75 44 / 10 0 0 0
Lake Roberts 66 35 65 33 / 10 0 0 0
Hurley 70 38 69 37 / 10 0 0 0
Cliff 72 37 71 36 / 10 0 0 0
Mule Creek 69 37 68 38 / 0 0 0 0
Faywood 71 41 70 40 / 10 0 0 0
Animas 78 44 77 43 / 10 0 0 0
Hachita 78 45 76 42 / 10 0 0 0
Antelope Wells 78 47 76 44 / 20 0 0 0
Cloverdale 73 45 72 44 / 20 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Sunday afternoon through Sunday evening
for NMZ110>113.
Wind Advisory from 2 PM this afternoon to 8 PM MDT this evening
for NMZ401>417.
Fire Weather Watch from 2 PM MDT this afternoon through this
evening for NMZ110>112.
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for TXZ055-056.
Wind Advisory from 2 PM this afternoon to 8 PM MDT this evening
for TXZ418>424.
&&
BriceHazardous weather outlook, Mar 24, 7:13 AM MDT, 36 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 713 AM MDT Sat Mar 24 2018 NMZ401>417-TXZ418>424-251315- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 713 AM MDT Sat Mar 24 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight We will see another day of strong winds. Today's winds will be a little stronger than Friday's winds. We will see west winds of 25 to 35 mph with gusts to 45 mph. These winds will create areas of patchy blowing dust. Visibilities could drop below 1 mile in some of the dust prone areas around Deming and Lordsburg. Also fire danger continues high so any fires that do get started will spread quickly. .DAYS TWO THROUGH SEVEN...Sunday through Friday We will see strong winds return on Sunday and again on Monday with areas of blowing dust. An approaching storm system will bring a chance for lowland rain and mountain snow showers. The system won't have much moisture to work with so precipitation totals will be low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to send real-time reports of measured wind gusts, reduced visibility in blowing dust, any wind damage, and any wildfire starts.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:09 PM MDT | Red Flag Warning | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 29 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.